Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Brownsville, TX

March 4, 20138 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 4, 2013, 3:47 PM CST for 8 counties in Texas. It took effect at Mar 5, 2013, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 3:47 PM CST (21:47 UTC)
In effect from
Mar 5, 2013, 9:00 AM CST
Expired
Mar 5, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS84 KBRO 042147
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
347 PM CST MON MAR 4 2013

...TWO DAYS OF CRITICAL FIRE WEATHER CONDITIONS FORECAST...

.STRONG SOUTH WINDS WILL COMBINE WITH CRITICAL RELATIVE HUMIDITY
VALUES AND DRY FUELS TO PRODUCE THE POTENTIAL FOR WILDFIRE GROWTH
AND SPREAD. A CONTINUED RISK FOR CRITICAL FIRE WEATHER CONDITIONS
WILL EXIST AGAIN ON TUESDAY...AS A COLD FRONT RACES SOUTH ACROSS
THE REGION. WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 MPH IN
WAKE OF THE FRONT...AS HUMIDITY VALUES DROP TO BETWEEN 15 AND 20
PERCENT BY AFTERNOON.

TXZ248-050600-
/O.UPG.KBRO.FW.A.0005.130305T1500Z-130306T0300Z/
/O.NEW.KBRO.FW.W.0007.130305T1500Z-130306T0000Z/
/O.CON.KBRO.FW.W.0006.000000T0000Z-130305T0200Z/
ZAPATA-
347 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 248...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 248...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 248.

* TIMING...11 AM TO 8 PM MONDAY AND TUESDAY MORNING THROUGH 
  TUESDAY EVENING. 

* WIND...SOUTH TO SOUTHWEST WINDS INCREASING NEAR 20 MPH. 
  NORTHWEST WINDS 20 TO 25 MPH TUESDAY.

* HUMIDITY...AFTERNOON HUMIDITY 12 TO 18 PERCENT MONDAY...AND 18
  TO 23 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ249>255-050600-
/O.UPG.KBRO.FW.A.0005.130305T1500Z-130306T0300Z/
/O.NEW.KBRO.FW.W.0007.130305T1500Z-130306T0000Z/
/O.EXT.KBRO.FW.W.0006.000000T0000Z-130305T0200Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
347 PM CST MON MAR 4 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...250...
251...252...253...254 AND 255...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...250...
251...252...253...254 AND 255...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 249...250...251...252...253...
  254...AND 255.

* TIMING...9 AM TO 6 PM MONDAY AND TUESDAY MORNING THROUGH 
  TUESDAY EVENING 

* WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH ON MONDAY.
  NORTHWEST WINDS 20 TO 30 MPH TUESDAY.

* HUMIDITY...AFTERNOON RELATIVE HUMIDITY 15 TO 35 PERCENT
  MONDAY...AND 20 TO 30 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-050600-
/O.NEW.KBRO.FW.W.0007.130305T1500Z-130306T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
347 PM CST MON MAR 4 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 256 AND 257...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 256 AND 257. 

* TIMING...9 AM TO 6 PM TUESDAY.

* WIND...BECOMING NORTHWEST 20 TO 30 MPH.

* HUMIDITY...AFTERNOON RELATIVE HUMIDITY 35 TO 45 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

STRAUB/BUTTS
4 follow-up statements
008 
WWUS84 KBRO 050240
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CST MON MAR 4 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY...

.A CONTINUED RISK FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
ON TUESDAY...AS A COLD FRONT RACES SOUTH ACROSS THE REGION. THE
WINDS IN THE WAKE OF THE FRONT WILL BECOME SOUTHWEST EVENTUALLY
SHIFTING TO THE NORTH BY THE AFTERNOON AND INCREASING. IN ADDITION
TO THE INCREASING NORTHERLY WINDS AFTER THE FRONT THE RELATIVE
HUMIDITY VALUES WILL DROP  TO 20 MPH IN WAKE OF THE FRONT...AS
HUMIDITY VALUES DROP TO BETWEEN 15 AND 20 PERCENT BY AFTERNOON.

TXZ248>257-051100-
/O.CON.KBRO.FW.W.0007.130305T1500Z-130306T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
840 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252...253...254...255...256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252...253...254...255...256 AND 257. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS EXPECTED STARTING LATE
  TUESDAY MORNING AND CONTINUING THROUGH EARLY TUESDAY EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS INCREASING FROM 10 TO 20 MPH
  EXPECTED TUESDAY MORNING. NORTH WINDS INCREASING TO 20 TO 30
  MPH BY MIDDAY TUESDAY PERSISTING INTO TUESDAY AFTERNOON.

* HUMIDITY...AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM
  20 TO 30 PERCENT ACROSS THE INLAND AREAS OF DEEP SOUTH TEXAS AND
  FROM 30 TO 40 PERCENT ALONG THE IMMEDIATE LOWER TEXAS COASTAL
  LOCATION. 

* IMPACTS...ANY FIRES THAT DEVELOP TUESDAY WILL LIKELY SPREAD
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
172 
WWUS84 KBRO 050915
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 AM CST TUE MAR 5 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A CONTINUED RISK FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
TODAY...AS A COLD FRONT RACES SOUTH ACROSS THE REGION. THE WINDS IN
THE WAKE OF THE FRONT WILL BECOME SOUTHWEST EVENTUALLY SHIFTING TO
THE NORTH BY EARLY AFTERNOON AND INCREASING. IN ADDITION TO THE
INCREASING NORTHERLY WINDS AFTER THE FRONT...THE RELATIVE
HUMIDITY VALUES WILL DROP TO BETWEEN 20 TO 30 PERCENT BY AFTERNOON.

TXZ248>257-051715-
/O.CON.KBRO.FW.W.0007.130305T1500Z-130306T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
315 AM CST TUE MAR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...251...252...253...254...255...
256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252...253...254...255...256 AND 257. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS EXPECTED STARTING
  LATE TUESDAY MORNING AND CONTINUING THROUGH EARLY TUESDAY 
  EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS INCREASING FROM 10 TO 20 MPH 
  EXPECTED TUESDAY MORNING. NORTH WINDS INCREASING TO 20 TO 30 
  MPH BY MIDDAY TUESDAY PERSISTING INTO TUESDAY AFTERNOON.

* HUMIDITY...AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE
  FROM 20 TO 30 PERCENT ACROSS THE INLAND AREAS OF DEEP SOUTH 
  TEXAS AND FROM 30 TO 40 PERCENT ALONG THE IMMEDIATE LOWER 
  TEXAS COASTAL LOCATION. 

* IMPACTS...ANY FIRES THAT DEVELOP TUESDAY WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
949 
WWUS84 KBRO 051807
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1207 PM CST TUE MAR 5 2013

...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING THIS AFTERNOON...

.A RISK FOR CRITICAL FIRE WEATHER CONDITIONS CONTINUES TODAY...AS A COLD
FRONT CONTINUES TO MOVE THROUGH THE RIO GRANDE VALLEY EARLY THIS AFTERNOON.
WINDS CONTINUE TO SHIFT TO THE NORTH AND INCREASE IN THE WAKE OF
THE FRONT. IN ADDITION TO THE INCREASING NORTHERLY WINDS...THE
RELATIVE HUMIDITY VALUES WILL CONTINUE TO DROP TO BETWEEN 20 TO 30
PERCENT BY THIS AFTERNOON.

TXZ248>257-060000-
/O.CON.KBRO.FW.W.0007.000000T0000Z-130306T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1207 PM CST TUE MAR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...
249...250...251...252...253...254...255... 256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252...253...254...255...256 AND 257. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TO DEVELOP
  AND WILL CONTINUE THROUGH THIS EVENING.

* WIND...NORTH WINDS INCREASING TO 20 TO 30 MPH THIS AFTERNOON.

* HUMIDITY...AFTERNOON MINIMUM RELATIVE HUMIDITY WILL RANGE 
  FROM 20 TO 30 PERCENT ACROSS THE INLAND AREAS OF DEEP SOUTH 
  TEXAS AND FROM 30 TO 40 PERCENT ALONG THE IMMEDIATE LOWER 
  TEXAS COASTAL LOCATION.

* IMPACTS...ANY FIRES THAT DEVELOP TUESDAY WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

CASTILLO
233 
WWUS84 KBRO 060017
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 PM CST TUE MAR 5 2013

...THE NORTH WINDS DECREASING ACROSS DEEP SOUTH TEXAS...

TXZ248>257-060130-
/O.EXP.KBRO.FW.W.0007.000000T0000Z-130306T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
617 PM CST TUE MAR 5 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254...
255...256 AND 257...

THE STRONG AND GUSTY NORTHERLY WINDS ARE STARTING TO DECREASE THIS
AFTERNOON ACROSS DEEP SOUTH TEXAS IN THE WAKE OF A COLD FRONT THAT
MOVED THROUGH THE REGION EARLIER TODAY. AT THE SAME TIME THE
RELATIVE HUMIDITY VALUES WILL START TO REBOUND STEADILY TONIGHT AS
THE TEMPERATURES COOL DOWN LOWERING THE RISK OF ERRATIC OR
EXPLOSIVE FIRE GROWTH. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 1:57 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 4, 1:57 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CST MON MAR 4 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN FORECAST CHALLENGE TODAY IS TIMING OF COLD FRONT TOMORROW AND
STRENGTH OF POST FRONTAL WINDS.

SFC LOW CURRENTLY ACROSS EASTERN OKLAHOMA WILL GET FORCED SOUTHEAST
AND ELONGATE OVERNIGHT AS THE NEXT MIDLEVEL SHORTWAVE RACES THROUGH.
THE ASSOCIATED COLD FRONT WILL RACE THROUGH TEXAS...ARRIVING IN
SOUTH TEXAS JUST AFTER SUNRISE TOMORROW. MODELS ARE IN FAIR
AGREEMENT WITH JUST AFTER SUNRISE FOR KHBV TO KBKS AND AROUND
MIDMORNING FOR CITIES ALONG THE RIVER.

WINDS BEHIND THE FRONT WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS
REACHING 30 KNOTS. WHILE DRIEST RH VALUES ARE EXPECTED TO LAG
SOMEWHAT AND REALLY LOWER DURING THE EVENING...THE TINDER DRY FUEL
CONDITIONS FOR THE RIO GRANDE VALLEY MAKE ANY WINDY DAY A
SIGNIFICANT THREAT FOR ERRATIC WILDFIRE BEHAVIOR. WILL BE UPGRADING
THE FIRE WEATHER WATCH TOMORROW TO A RED FLAG WARNING. DRIER
CONDITIONS AND CLEAR SKIES WILL ALLOW TEMPS TO PLUNGE INTO THE 40S
FOR MOST AREAS TOMORROW NIGHT.

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY WEAK SURFACE RIDGING MOVES IN BEHIND THE CLEARING COLD
FRONT AND NORTH WINDS CONTINUE TO DIMINISH AND SHIFT MORE TO THE
EAST AS THE RIDGE MOVES INTO THE NORTHWESTERN GULF. TEMPERATURES
WILL START OUT A LITTLE CHILLY NOT GIVING THEM MUCH OF A HEAD START
DESPITE PARTLY CLOUDY SKIES...DID BUMP UP MAXES A BIT
THOUGH...ESPECIALLY OUT WEST. ANOTHER COOL NIGHT EXPECTED WEDNESDAY
NIGHT AMID LIGHT WINDS IN CLOSE PROXIMITY TO THE SURFACE RIDGE WITH
LOW DEWPOINTS STILL HANGING OVER THE AREA.

FRIDAY A STRONG TROUGH DROPS INTO THE SOUTHWESTERN US AMPLIFYING
UPPER RIDGING OVER THE CENTER PART OF THE COUNTRY. IN TURN THE MID
GULF SURFACE RIDGE INTENSIFIES AND SHUFFLES EASTWARD. FLOW ALOFT
OVER SOUTH TEXAS AND NORTHERN MEXICO WILL BE WEST SOUTHWESTERLY BUT
INCREASE TO AROUND 120 KNOTS. LEE TROUGHING DEVELOPS AHEAD OF THE
UPPER TROUGH OVER THE PLAINS AND DOWN TO THE SIERRA MADRE MOUNTAINS.
AS 700 TO 925MB FLOW INCREASES IN RESPONSE EXPECT WINDS TO PICK
UP...ESPECIALLY IN THE AFTERNOON HOURS AND WEAK WARM ADVECTION IN
THIS LAYER SHOULD PRODUCE A MARKED INCREASE IN CLOUD COVER. HIGHS
WILL BE IN THE MID TO LOWER 80S.

SATURDAY THE NOSE OF ABOUT A 160KT SPEED MAX PUSHES INTO WESTERN
TEXAS QUICKLY DEEPENING THE PLAINS TROUGHING/LOW AND FURTHER
INTENSIFYING LEE TROUGHING CLOSER TO HOME. EXPECTING WINDY
CONDITIONS STARTING FRIDAY NIGHT LASTING THROUGH THE DAY AND
SATURDAY EVENING WITH ACCOMPANYING MOSTLY CLOUDY TO OVERCAST SKIES
DUE TO THE LOW LEVEL WARM ADVECTION. STRONG SOUTHWESTERLIES AT 700
TO 850MB INCREASE KEEP A STRONG CAPPING INVERSION GOING...SO DESPITE
ROBUST LOW LEVEL MOISTURE RETURN DO NOT EXPECT SIGNIFICANT
CONVECTION OR PRECIP DURING THIS TIME.

SUNDAY WE WILL BE IN A BIT OF A RELATIVE LULL AS THE PLAINS LOW
LEVEL CYCLONE STARTS MOVING NORTHEAST AND THE SOUTHWESTERLY UPPER
LEVEL FLOW LETS UP JUST A BIT. STILL EXPECT A BREEZY DAY BUT
PROBABLY SLIGHTLY WEAKER LOW WARM ADVECTION AND MOISTURE RETURN
LEADING TO MORE OF A PARTLY TO MOSTLY CLOUDY DAY AND WARMER
TEMPERATURES WITH HIGHS IN THE MID TO PERHAPS UPPER 80S BEFORE ALL
IS SAID AND DONE.

MONDAY THE PARENT UPPER TROUGH AND RIGHT EXIT REGION OF THE LEADING
JET MAXIMUM APPROACH THE AREA...BY THIS TIME THOUGH MOST OF THE JET
MOMENTUM IS BEGINNING TO GET AHEAD OF THE TROUGH AND IT STARTS TO
SLOW. THIS HAS MADE THE FRONTAL TIMING IN THE LAST 2 TO 3 RUNS OF
BOTH THE GFS/ECMWF MORE PROBLEMATIC. 12Z SUITE IS PRETTY SOLD ON
MONDAY AFTERNOON FROPA WITH STRONG WINDS BEHIND IT. THE SIGNAL FOR
AT LEAST SOME PRECIP RIGHT ALONG AND BEHIND THE FRONT REMAINS INTACT
BUT DID TRIM THE PRECIP CHANCES DOWN JUST A BIT IN TERMS OF
VALUE...TIME AND SPACE WITH ALMOST ALL OF THE UPPER DIVERGENCE/DCVA
TO THE NORTH OF THE CWA...WARM ADVECTION AND FRONTAL
CONVERGENCE/FRONTOGENETIC FORCING HOWEVER MAY BE RESPONSIBLE FOR
SOME LIGHT PRECIP. OVERALL GFS/ECMWF AND ENSEMBLE GUIDANCE IS IN
VERY GOOD AGREEMENT ON THE MAIN SYNOPTIC FEATURES ONLY DEPARTING BY
MONDAY ON THE ACTUAL FRONTAL TIMING...WHICH SEEMS REASONABLE
CONSIDERING THE JET STRUCTURE INVOLVED BY MONDAY. CONFIDENCE IS
ABOVE AVERAGE IN THE LONG RANGE FORECAST.

&&

.MARINE...
TONIGHT THROUGH TUESDAY NIGHT...SMALL CRAFT ADVISORIES ARE CURRENTLY
IN EFFECT FOR THE LAGUNA MADRE THROUGH MIDNIGHT AND FOR THE GULF
WATERS THROUGH TONIGHT FOR SOUTHERLY WINDS RUNNING 20 TO 25 KNOTS.
SEAS OFFSHORE ARE CURRENTLY FLUCTUATING AROUND 7 FEET...WHICH WILL
CONTINUE THROUGH THE NIGHT. A VERY BRIEF RESPITE EXPECTED JUST AFTER
DAWN BEFORE THE NEXT FRONT ARRIVES MID MORNING. WINDS BEHIND THE
FRONT WILL SURGE FROM THE NORTH 20 TO 25 KNOTS WITH GUSTS AROUND 30.
THIS WILL CREATE SIGNIFICANT CHURN ACROSS THE COASTAL WATERS AND
PUSH SEAS HIGHER THROUGH THE DAY TUESDAY...REACHING NEAR 10 FEET
LATE AFTERNOON. SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE GULF
WATERS AND THE LAGUNA MADRE TOMORROW THROUGH AT LEAST DAWN WEDNESDAY
WITH SLOW RELAXING LATE TUESDAY NIGHT.

WEDNESDAY THROUGH FRIDAY...
IMPROVING MARINE CONDITIONS ARE EXPECTED THROUGH THE DAY ON
WEDNESDAY. ROUGH SEAS WILL REMAIN POSSIBLE EARLY WEDNESDAY DUE TO
STRONG NORTH WINDS ON TUESDAY AND TUESDAY NIGHT BUT WINDS SHOULD BE
MODERATE OUT OF THE NORTHEAST AND EVENTUALLY EAST. FAVORABLE MARINE
CONDITIONS WITH MODERATE EAST TO SOUTHEAST WINDS AND LOW TO MODERATE
SEAS LOOK TO REMAIN IN PLACE UNTIL FRIDAY AFTERNOON WITH
SOUTHEASTERLY WINDS WILL BEGIN TO INCREASE ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  72  54  68 /   0  10   0   0
BROWNSVILLE          64  77  53  70 /   0  10   0   0
HARLINGEN            62  75  50  71 /   0   0   0   0
MCALLEN              60  77  49  73 /   0   0   0   0
RIO GRANDE CITY      59  76  49  76 /   0   0   0   0
SOUTH PADRE ISLAND   65  70  57  66 /   0  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ248>255.

     RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR TXZ248>257.

     WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT CST TONIGHT FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY FOR WINDS FROM 6 AM TO 6 PM CST TUESDAY
FOR      GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...64-STRAUB
LONG TERM...68-GIBBS
UPPER AIR/GRAPHICAST...MARTINEZ

CORRECTED PRODUCT FORMATTING... BUTTS
Hazardous weather outlook, Mar 4, 3:51 AM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 AM CST MON MAR 4 2013

TXZ248>250-252-253-051000-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
351 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING FOR CRITICAL FIRE DANGER HAS BEEN ISSUED DUE
TO STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY.

STRONG SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM MID
MORNING THROUGH THE AFTERNOON...ESPECIALLY EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY DUE TO STRONG
NORTH WINDS BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-254>257-051000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
351 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING HAS BEEN ISSUED FOR ALL AREAS EXCEPT FAR COASTAL
CAMERON AND WILLACY COUNTIES DUE TO STRONG SOUTHERLY WINDS AND LOW
RELATIVE HUMIDITY.

A WIND ADVISORY HAS BEEN ISSUED FROM MID MORNING THROUGH THE
AFTERNOON HOURS DUE TO STRONG SOUTHERLY WINDS. WINDS OF 25 TO 30
MPH...GUSTING TO 40 TO 45 MPH ARE EXPECTED.

A HIGH RISK OF RIP CURRENTS EXISTS ACROSS AREA BEACHES
TODAY...INCLUDING SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS EXCEPT FAR
COASTAL CAMERON AND WILLACY COUNTIES FROM TUESDAY MORNING THROUGH
EARLY EVENING.

AN ELEVATED RIP CURRENT RISK WILL EXIST TUESDAY INTO WEDNESDAY AND
ONCE AGAIN FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
351 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE
LOWER TEXAS COASTAL WATERS TODAY DUE TO INCREASED SOUTHERLY WINDS
AND SEA HEIGHTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORIES FOR THE LOWER TEXAS COASTAL WATERS ARE IN
EFFECT THROUGH TUESDAY AND WILL LIKELY BE EXTENDED INTO WEDNESDAY
DUE TO STRONG NORTHERLY WINDS BEHIND A COLD FRONTAL PASSAGE
TUESDAY MORNING.

SMALL CRAFT ADVISORIES ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY
NIGHT DUE TO INCREASING SOUTHEASTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 4, 11:45 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1145 AM CST MON MAR 4 2013

TXZ255>257-050000-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1145 AM CST MON MAR 4 2013

...AREAS OF BLOWING DUST AFFECTING DEEP SOUTH TEXAS...

THE LOCAL VISIBILITY FOR AREAS ALONG HIGHWAY 48 AND ACROSS SOUTH
PADRE ISLAND HAS DECREASED TO 1 TO 3 MILES IN PLACES DUE TO
SIGNIFICANT BLOWING DUST. BE PREPARED FOR LOCALIZED AREAS OF LOWER
VISIBILITY FOR EASTERN CAMERON AND WILLACY COUNTY...INCLUDING
STATE HIGHWAY 48...STATE HIGHWAY 4 TO BOCA CHICA BEACH...AND
STATE HIGHWAY 100.

ANY MOTORISTS ENCOUNTERING THESE AREAS OF BLOWING DUST NEED TO
SLOW DOWN...TURN ON HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING
DISTANCE BETWEEN VEHICLES THROUGH SUNSET.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:29 PM CSTSmall Craft Advisory for WindsBRO32 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.